MAUDE Adverse Event Report: PENUMBRA, INC. POD DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. POD DETACHMENT HANDLE; HCG, KRD
Catalog Number PODH1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the nose cone was detached from the handle and one of the tabs was broken.Conclusions: evaluation of the returned handle revealed the nose cone was disconnected from the handle.One of the tabs was damaged and unable to hold the nose cone in place.This damage may have occurred as a result of mishandling during transit to the customer.Penumbra handles are visually inspected and 100% functionally tested during incoming inspection by quality.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During a coil embolization procedure, the physician noted that the distal part of the pod detachment handle (handle) was missing upon removal from the packaging.It was found later that the distal part of the handle was disconnected from the handle and was inside the packaging.The reported issue was found prior to use.Therefore, the handle was not used in the procedure.The procedure was completed using a new handle.
 
Additional Manufacturer Narrative
Report source: distributor, foreign.

Brand Name
POD DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7615667
Report Number3005168196-2018-01227
Device Sequence Number16489577
Product Code HCG
UDI-Device Identifier00814548013954
UDI-Public00814548013954
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/06/2020
Device Catalogue NumberPODH1
Device Lot NumberF77523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1